case study

استعرض الموضوع السابق استعرض الموضوع التالي اذهب الى الأسفل

case study

مُساهمة من طرف صيدلاني سوداني في الإثنين يونيو 14, 2010 2:40 pm

19years old man with asthma, presents to the physician's office complaining of palpitations, insomnia, and irritability over the last week.

medical history is significant for chronic steroid-dependent asthma. He has been admitted to the hospital 3 times during the last year for asthma exacerbations. He required intubation during 2 of these admissions. His history also is significant for gastroesophageal reflux and tennis elbow.

His current medications include theophylline 400 mg twice daily, prednisone 20 mg daily, albuterol inhaler as needed, sal-meterol inhaler twice daily, and fluticasone inhaler twice daily.

he is also is taking an OTC reflux medicine,? but he is unable to remember the name since he only started taking it a week ago. During the physical examination, the physician orders laboratory tests to measure the level of theophylline in his blood. The laboratory immediately calls the physician because the lab results show that the patient?s level is extremely elevated. The physician is surprised by this news because the level was within normal limits the previous month. The only identifiable change that the physician can note is the addition of the OTC ?reflux medicine? that he is unable to name. The physician wonders which OTC agent could have caused such an elevation in his theophylline level.
Which OTC ?reflux medicine? is likely to have caused this reaction?

_________________
Bad times have a scientific value. These are occasions a good learner would not miss
avatar
صيدلاني سوداني
Admin

عدد المساهمات : 96
نقاط : 189
تاريخ التسجيل : 05/05/2010

الرجوع الى أعلى الصفحة اذهب الى الأسفل

رد: case study

مُساهمة من طرف صيدلاني سوداني في الثلاثاء يونيو 15, 2010 10:19 pm

to make it easier , the gastro reflux is an abnormal reflux of stomach acid to the esophagus causing heartburn and difficulty in swallowing ...etc, the common OTC (over-the- counter) drug for him would be an antiacid , H2 blocker , or Proton Pumb Inhibitor


which drug did he exactly took , caused the elevation of theophylline in his blood>>>!

_________________
Bad times have a scientific value. These are occasions a good learner would not miss
avatar
صيدلاني سوداني
Admin

عدد المساهمات : 96
نقاط : 189
تاريخ التسجيل : 05/05/2010

الرجوع الى أعلى الصفحة اذهب الى الأسفل

رد: case study

مُساهمة من طرف صيدلاني سوداني في الخميس يونيو 17, 2010 3:51 am

The likely OTC product to cause an elevation in theophylline levels is cimetidine. Cimetidine is an enzyme inhibitor that decreases the clearance of theophylline by up to 30%. The effect is immediate due to cytochrome P-450 enzyme competition.

_________________
Bad times have a scientific value. These are occasions a good learner would not miss
avatar
صيدلاني سوداني
Admin

عدد المساهمات : 96
نقاط : 189
تاريخ التسجيل : 05/05/2010

الرجوع الى أعلى الصفحة اذهب الى الأسفل

استعرض الموضوع السابق استعرض الموضوع التالي الرجوع الى أعلى الصفحة

- مواضيع مماثلة

 
صلاحيات هذا المنتدى:
لاتستطيع الرد على المواضيع في هذا المنتدى